I am a 36 yr old female...healthy until most recently. In May 2011 I found out I was Vitamin D deficient. Which would explain some strange symptoms which had been going on for almost 2 years; back pain, neck pain and stiffness, nausea, fatigue, still tired after sleeping 8 or more hours........
Anyway, I thought this was good news because now I could feel better again!! :) Well, I started taking Vitamin D3 every day and in the beginning of the 3rd week began to experience heart palpitations REALLY bad. I will mention I have never had heart palpitations so this isn't a"regular" thing for me.
After some reading I found out that once you begin a Vitamin D therapy you may develop symptoms of Magnesium deficiency as Vitamin D uses up whatever Magnesium is in the body to do its thing in the body. Okay, I said. Then I will start Magnesium now......I began taking Magnesium and felt some relief, however the heart palps were so extreme (24/7 every second of the day - NOT exaggerating at all) I decided to go off of the D to confirm if in fact if this was happening due to the introduction of the Vit. D. Sure enough, within a week or so of stopping the Vit D the palps began to cease and within another couple of days were COMPLETELY gone. I tried this test 2 different times and it was the same both times.
Okay, so now that this is established, what do I do next?? I decided to start a product called Natural Calm Plus Calcium in order to build up my Magnesium levels so that I can start tasking the D again. Mind you, I had not had any palps in weeks and started taking the Natural Calm...felt awesome for about 4 1/2 weeks. On the 4th week, I started adding more fiber to my diet and began to get heart palps. Now, I have taken the fiber supplement (Metamucil) and eaten oatmeal on many many occasions and never had this reaction to it. WHAT IS THIS?? Does too much fiber also cause depletion of Magnesium?? And what is so strange is that I am taking the recommended amount of the Natural Calm (Magnesium, Calcium, Potassium, Vit D., Vit C & Boron)...is it possible I am STILL depleted?? I am at a loss and doctors do not know anything about proper nutrition and minerals. And currently I cannot afford to see a Nutritionist, Naturalistic or Holistic practitioner. :/
The reason I take the Natural Calm Plus Calcium is because I do not eat dairy or fish (which ironically is part of the reason I am Vit D deficient)
Anyway...where do I go from here?? My ultimate goal is to get my Vit D levels back up and trying to that has caused a new depletion...... Instead of taking supplements I have been spending at least 15 minutes a day with my arms and legs exposed and face on the weekends (no sunscreen) as to get the BEST form of Vitamin D available.
I just want to be at my optimum Self again. Any suggestions or help would be appreciated.....going crazy over here trying get in balance. I will say however, that the Natural Calm is AMAZING if you suffer from anxiety, muscle aches and pains, muscle twitching, painful menstrual cramps, panic attacks, stress AND MORE......and NO..I do not work for Natural Calm. I just know what a great product it is and would want anyone with a Magnesium deficiency to try this before a doc puts you on ANY pharmaceuticals. IT HELPS TREMENDOUSLY WITH HEART PALPS...but as I have stated here I am still getting them when I introduce Vit D again and now since I added fiber. wITHOUT THOSE THINGS IN THE MIX I DO NOT GET THE PALPS.
It also regulated pulse and may help with high blood pressure and cholesterol levels. Fortunately I do not have those problems However, my mom does and she has started the Natural Calm (magnesium mix only).
Sorry to be so long-winded...I hope someone out there can shed some light in this....do I need to be more patient and give it more time?? Any help is appreciated........
OR....do you think the very small amount of D that is in the Natural Calm Plus Calcium is starting to suck the Magnesium and it took about a month to show a symptom?? And the fiber has nothing to do with it??? Grr....
Just flustered as I am not prone to heart palps. Also...YES - I have a clean bill of health for my heart (not an underlying heart issue) :o)
Testing for vitamin D Make sure your doctor checks your 25-hydroxy vitamin D. Levels below 20 are deficient, 20 - 30 borderline, and 30- 50 healthy. The best month to test? November. If you’re deficient then, you’ll be severely deficient at the end of winter.
10-15 minutes of sun per day gives you D make sure no sun block during this time.
How much do you take?
Deficient? 50,000 units in a single capsule once a week for eight weeks works well for
most. Then 50,000 units once or twice a month. The usual daily recommended amount is
800 to 1200 units. if you’re usiing 400 unit tablets.
What about toxicity?
Most experts agree 5,000 to 10,000 units a day are safe. Toxicity causes absorption of too
much calcium resulting in kidney stones, kidney failure and calcification of the arteries.
The above recommendation is well within the safe range.
As for your Magnesium make sure to take only Magnesium Citrate or Malate as your body
absorbs it better.
It is not vitamin D itself that causes heart palpitations. It's the fact that vitamin D requires magnesium to be turned into its active form in the human body. Heart palpitations are one sign of magnesium deficiency. So, taking vitamin D supplements while you are deficient in magnesium can cause mild to severe heart palpitations. Most people who are magnesium deficient don't know it, so check with your doctor before taking vitamin D.
It is a good idea to take a B vitamin complex, or a multivitamin containing B vitamins, because the level of vitamin B6 in the body determines how much magnesium will be absorbed into the cells.
take 500 mg 2x daily What does your MD recommend?
Foods rich in magnesium include Buckwheat flour, Oat bran, Almonds, Cashews, Spinach, Corn meal.
In addition to medications, one of the worst culprits for magnesium depletion is carbonated soft drinks. Studies have consistently shown that sodas rob the body of magnesium,
My doctor recommends 1200 mg calcium a day in 2 divided doses and 400 IU Vitamin D twice daily in divided doses.
The Magnesium I take helps for the palps quite a bit, but not always completely, which makes me think I really need the Calcium as well.
She also suggested I eat as many fortified foods with Calcium as possible.
Now, I went off of the D again because of the palps..... This last week I started a sun regimen that consists of NOT showering for a few hours after sun exposure. I have read that it can take up to 24 hours or more to absorb into the skin....so showering immediately after can wash away the D....Have you heard of that?
Well, the palps started back up after that, so I think I may be absorbing it from the sun...I hope, anyway. Then I take the Magnesium Citrate (Natural Calm) 3 times a day which is helping the palps, but not 100%, like I said above.
And I just found a good Calcium Citrate that I will start taking next week........so.....whew!!! I just hope I can feel normal again and get everything in balance as it should be.
Do you think adding the Calcium will help everything??
From Hollywood stars to your yoga teacher, it seems that everyone swears by a detox diet. But does it actually work? And is it even healthy? Cardiologist and weight loss expert James Beckerman, MD, weighs in
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.